Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 128, NWS Wakefield, VA

July 15, 2012Lancaster County, Northumberland County, Richmond County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 15, 2012, 4:37 PM EDT for Lancaster County, Northumberland County, Richmond County, Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 4:37 PM EDT (20:37 UTC)
Expired
Jul 15, 2012, 5:15 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lancaster County, VA, Northumberland County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:15 PM EDTTSTM WND DMG3 E Farnham, VAPOWER LINES DOWN ALONG RIDGE ROAD JUST EAST OF FARNHAM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS51 KAKQ 152037
SVRAKQ
VAC103-133-159-152115-
/O.NEW.KAKQ.SV.W.0128.120715T2037Z-120715T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LANCASTER COUNTY IN EASTERN VIRGINIA...
  CENTRAL NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...
  SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HEATHSVILLE TO LANCASTER...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANCASTER AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HOWLAND...BROWNS STORE...AVALON...REGINA AND BROOK VALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3794 7637 3773 7641 3781 7661 3787 7661
      3794 7662
TIME...MOT...LOC 2037Z 284DEG 16KT 3791 7650 3786 7647
          3781 7649
WIND...HAIL 60MPH <.75IN

$$

05
2 follow-up statements
185 
WWUS51 KAKQ 152055
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT SUN JUL 15 2012

VAC159-152105-
/O.CAN.KAKQ.SV.W.0128.000000T0000Z-120715T2115Z/
RICHMOND VA-
455 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3776 7641 3781 7660 3784 7656 3784 7651
      3785 7651 3787 7655 3792 7655 3794 7657
      3794 7637
TIME...MOT...LOC 2055Z 278DEG 10KT 3791 7644 3786 7641
          3781 7643

$$

VAC103-133-152115-
/O.CON.KAKQ.SV.W.0128.000000T0000Z-120715T2115Z/
NORTHUMBERLAND VA-LANCASTER VA-
455 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LANCASTER AND CENTRAL NORTHUMBERLAND COUNTIES UNTIL 515 PM EDT...

AT 454 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HEATHSVILLE TO
WICOMICO CHURCH...MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
NORTHUMBERLAND AND NORTHWESTERN LANCASTER COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS REGINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3776 7641 3781 7660 3784 7656 3784 7651
      3785 7651 3787 7655 3792 7655 3794 7657
      3794 7637
TIME...MOT...LOC 2055Z 278DEG 10KT 3791 7644 3786 7641
          3781 7643
WIND...HAIL 60MPH <.75IN

$$

05
311 
WWUS51 KAKQ 152110
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT SUN JUL 15 2012

VAC103-133-152120-
/O.EXP.KAKQ.SV.W.0128.000000T0000Z-120715T2115Z/
NORTHUMBERLAND VA-LANCASTER VA-
510 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LANCASTER AND
CENTRAL NORTHUMBERLAND COUNTIES WILL EXPIRE AT 515 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY FROM HAIL OR DAMAGING WINDS. HOWEVER GUSTY WINDS...HEAVY 
RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN STILL OCCUR WITH 
THESE STORMS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING 
TREES...POWER LINES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S 
NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3776 7641 3781 7660 3784 7656 3784 7651
      3785 7651 3787 7655 3792 7655 3794 7657
      3794 7637
TIME...MOT...LOC 2110Z 278DEG 10KT 3790 7639 3785 7636
          3780 7638

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:51 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 15, 3:51 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT SUN JUL 15 2012

.SYNOPSIS...
A TROF OF LOW PRESSURE LINGERS EAST OF THE MOUNTAINS TONIGHT.
A STRONG RIDGE OF HIGH PRESSURE EXPANDS EASTWARD MONDAY THROUGH
WEDNESDAY. A COLD FRONT APPROACHES FROM THE NORTHWEST THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SHWRS/TSTRMS FIRING UP ALONG LEE TROF THIS AFTERNOON. STORMS SEEM
TO HAVE MORE LIGHTNING THAN YSTRDY WITH WIND GUSTS 30-40 MPH AND
LCLLY HVY DOWNPOURS GIVEN PW'S ARND 2 IN. ADDITIONAL STORMS
DEVELOPING ON OUTFLOW BOUNDARIES WHICH SHOULD CONTINUE THROUGH THE
EVENING (HIGHEST POPS NORTH). ENUF MOISTURE AND SUPPORT TO CARRY
SLGHT CHC POPS AFTER MIDNIGHT ACROSS NORTHERN MOST AREAS. NOT MUCH
FOG EXPECTED WITH DP TEMPS AOA 70. WARM AND HUMID WITH LOWS L-M70S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
UPR LVL TROF MOVES OFF THE COAST EARLY MONDAY AS THE STRONG RIDGE
OVER THE PLAINS BUILDS EAST AND ESSENTIALLY MERGES WITH THE RIDGE
OVER THE WESTERN ATLANTIC. MODELS CONTINUE TO SHOW A WEAK TROF /
VORT MAX MOVG SOUTH ACROSS THE AREA MON. BEST SUPPORT FOR DIURNAL
CONVECTION (LOW CHC POPS) PROGGED ACROSS SOUTHERN HALF OF FA WITH
SLGHT CHC ACROSS THE NORTH. H85 TMPS SUPPORT HIGHS IN THE L-M90S
WITH HEAT INDEX VALUES ARND 100. LINGERING POPS MON EVENING THEN
PT CLDY...WARM AND HUMID. LOWS IN THE L-M70S.

UPR LEVEL BERMUDA RIDGE BECOMES ESTABLISHED TUE AND WED. LEE TROF
PROGGED ONCE AGAIN TUE...BUT LOW LEVEL WESTERLY FLOW EXPECTED TO
CAP THE CHC FOR PRECIP...SO WILL KEEP TUE DRY ATTM. H85 TMPS SPRT
TMPS IN THE M-U90S. GIVEN THE WESTERLY FLOW...EXPECT DP TMPS TO
MIX OUT DURING PEAK HEATING HOURS KEEPING HEAT INDEX VALUES WITHIN
A FEW DEGREES OF ACTUAL AIR TEMPS (U90S-L100S). WARM AND HUMID TUE
NIGHT. LOWS L-M70S.

SETUP A LITTLE DIFFERENT WED. FLOW BECOMES MORE SW ALONG WITH INCRG
LL MOISTURE AHEAD OF APPRCHG FRONT. THIS MAY ACTUALLY KEEP DP TEMPS
UP A BIT. COMBO OF HIGHS IN THE M-U90S ALONG DP TMPS AOA 70 MAY LEAD
TO HEAT INDEX VALUES ARND 105...MAINLY ACROSS SOUTHERN VA / NE NC
COUNTIES. LATEST DATA SUPPORTS SCT CONVECTION BY LATE AFTERNOON OVR
NORTHERN MOST COUNTIES WITH ISLTD POPS FURTHER SOUTH ACROSS VA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS THE NORTHEAST THURSDAY
AS HIGH PRESSURE STRENGTHENS ACROSS THE MIDWEST. A COLD FRONT IS
PROGGED TO BE LOCATED ACROSS NORTHERN VA THURSDAY MORNING. IN
ADVANCE OF THE FRONT...A WARM AND UNSTABLE AIRMASS WILL BE IN PLACE
WITH THICKNESS VALUES BEING HIGHEST ACROSS THE SW ZONES ALLOWING
DAYTIME TEMPERATURES TO REACH INTO THE MID 90S...WHILE OTHER AREAS
WILL RANGE FROM THE MID TO UPPER 80S NORTH TO UPPER 80S TO LOW 90S
ELSEWHERE. WARM TEMPERATURES WILL COMBINE WITH ABUNDANT
MOISTURE...PRECIP WATERS AROUND 2.25 INCHES...FOR AFTERNOON AND
EVENING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST FORCING WILL
COME LATE THURSDAY AND THURSDAY EVENING WITH THE FRONT.

COLD FRONT EXPECTED TO BE ACROSS CENTRAL NC FRIDAY MORNING USHERING
IN SLIGHTLY BELOW NORMAL TEMPERATURES FRIDAY...WITH TEMPERATURES
AREA WIDE IN THE MID TO UPPER 80S AND DEWPOINTS IN THE MID 60S
THANKS TO NWLY FLOW ALOFT.

A SERIES OF WEAK DISTURBANCES MOVING THROUGH THE MID LEVEL FLOW WILL
PRODUCE PERIODS OF MID LEVEL AND HIGH LEVEL CLOUDINESS THROUGH
SUNDAY...BUT LOW LEVEL MOISTURE WILL BE LIMITED. WILL STILL KEEP
SLIGHT CHANCE POPS ACROSS THE ENTIRE REGION. LATEST MODELS KEEP
TROUGH ACROSS THE NORTHEAST/EAST THROUGH THE BEGINNING OF NEXT WEEK
WITH BERMUDA HIGH ATTEMPTING TO WORK BACK INTO THE SOUTHEAST. THUS
WILL KEEP LONG RANGE TEMPERATURES SLIGHTLY BELOW NORMAL WITH ONLY
SLIGHT CHANCE POPS DUE TO UNCERTAINTY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CONDS OVER TAF SITES BUT LOTS OF DEVELOPING CU ACROSS THE
REGION. SHOWERS AND TSTMS WILL GENERALLY DEVELOP FROM WEST OF I95
EASTWARD AS THE MOST UNSTABLE AIRMASS IS WEST AND NORTH OF RIC.
ONCE AGAIN EXPECT CONVECTION TO LAST UNTIL ONE TO TWO HOURS PAST
SUNSET. WINDS WILL BE MOSTLY SW 5 TO 15 KT. UPPER LEVEL SYSTEM
PASSING THRU THE REGION OVERNIGHT WILL HELP TO INCREASE WINDS TO
10 TO 15 KT AND GRADUALLY SHFT TO MORE W-WNW ON MON. PTCHY FOG AND
STRATUS A PSBLY FOR THE EARLY MORNING HRS BUT HAVE LITTLE
CONFIDENCE TO INDICATE ANY SIGNIFICANT RESTRICTIONS IN TAFS.

MAINLY VFR CONDITIONS MON AFTN THRU TUE...AS WEAK HI PRES
PREVAILS OVR THE AREA. BUT...MVFR/PATCHY IFR FOG WILL BE POSSIBLE
ERLY TUE MORNG.

&&

.MARINE...
SWLY WINDS GENERALLY 10 TO 15 KTS THROUGH THE AFTERNOON WITH A FEW
GUSTS OF 20 KTS. WAVES ACROSS THE BAY EXPECTED TO BE 1 TO 2 FT WITH
THE COAST WATERS GENERALLY 2 TO 4 FT. A MID LEVEL DISTURBANCE WILL
TRACK JUST NORTH OF THE AREA ACTING TO TIGHTEN THE GRADIENT ACROSS
THE WATERS AND KICKING UP SLIGHTLY STRONGER WINDS. WINDS WILL BECOME
MORE SLY TONIGHT WITH SUSTAINED SPEEDS OF 15 KTS AND GUSTS OF 20
KT...WITH SLIGHTLY HIGHER SPEEDS ACROSS THE COASTAL WATERS AND MOUTH
OF THE BAY. SCA CONDITIONS LOOK BORDERLINE...SO WILL WAIT FOR
ADDITIONAL GUIDANCE AND OBS TO SEE IF SCA IS NEEDED.

WINDS WILL SUBSIDE TOMORROW LATE MORNING/AFTERNOON AS DISTURBANCE
MOVES WEST. THEREAFTER...A COLD FRONT WILL MOVE THROUGH THE WATERS
ON THURSDAY. WAVES WILL GENERALLY BE 1 TO 2 FT THROUGH THE PERIOD
WITH SEAS 2 TO 4 FT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...SAM
AVIATION...JEF
MARINE...SAM
Hazardous weather outlook, Jul 15, 3:55 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SUN JUL 15 2012

MDZ021>025-VAZ048-049-060>091-094-099-100-162000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-
NORTHAMPTON VA-
355 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-162000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
355 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ092-093-095>098-162000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
355 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Local storm report, Jul 15, 4:07 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     STUDLEY                 37.68N  77.29W
07/15/2012                   HANOVER            VA   TRAINED SPOTTER

            TREES DOWN ON POWERLINES IN STUDLEY. GUSTS ESTIMATED
            40-50 MPH.

&&

EVENT NUMBER AKQ1200541

MPR
Special weather statement, Jul 15, 4:09 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT SUN JUL 15 2012

VAZ075-077-152115-
NORTHUMBERLAND VA-WESTMORELAND VA-
409 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM MOVING INTO NORTHUMBERLAND AND WESTMORELAND
COUNTIES...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 10 MILES NORTHEAST OF LEWISETTA TO
LEWISETTA...OR FROM 9 MILES SOUTH OF LEXINGTON PARK TO CALLAO...
MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
LEWISETTA AROUND 420 PM EDT...

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3807 7653 3803 7650 3802 7649 3802 7646
      3797 7641 3797 7640 3796 7640 3797 7661

05
Special weather statement, Jul 15, 4:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT SUN JUL 15 2012

VAZ063-070-071-152045-
CHESTERFIELD VA-HANOVER VA-HENRICO VA-
410 PM EDT SUN JUL 15 2012

...STRONG THUNDERSTORM OVER RICHMOND...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BENSLEY...OR ABOUT OVER DOWNTOWN RICHMOND...
MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MONTROSE
AT 415 PM EDT...VARINA AT 420 PM EDT...RICHMOND INTERNATIONAL...
AND...HIGHLAND SPRINGS AT 425 PM EDT...FAIR OAKS AT 430 PM EDT...
SANDSTON AT 435 PM EDT.

EXPECT WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS
IN THE PATH OF THIS STORM. RUNOFF FROM THE RAINFALL WILL RESULT IN
PONDING OF WATER ON ROADWAYS.

LAT...LON 3760 7725 3741 7723 3744 7747 3753 7749

44
Local storm report, Jul 15, 4:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 S OWENTON             37.87N  77.10W
07/15/2012                   KING AND QUEEN     VA   911 CALL CENTER

            TREES DOWN ONTO ROAD

&&

EVENT NUMBER AKQ1200542

LALEXAND
Local storm report, Jul 15, 4:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     DUNBROOKE               37.90N  76.97W
07/15/2012                   ESSEX              VA   911 CALL CENTER

            TREES DOWN ONTO ROAD

&&

EVENT NUMBER AKQ1200543

LALEXAND
Local storm report, Jul 15, 4:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     WARSAW                  37.96N  76.76W
07/15/2012                   RICHMOND           VA   911 CALL CENTER

            TREE KNOCKED DOWN POWER LINE

&&

EVENT NUMBER AKQ1200544

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:00 PM EDTSpecial Weather StatementAKQAmelia, Brunswick, Dinwiddie45 min
Jul 15, 1:22 PM EDTSpecial Weather StatementAKQCumberland, Powhatan53 min
Jul 15, 1:44 PM EDTSpecial Weather StatementAKQSurry, Sussex61 min
Jul 15, 2:02 PM EDTSpecial Weather StatementAKQMecklenburg28 min
Jul 15, 2:22 PM EDTSpecial Weather StatementAKQHanover23 min
Jul 15, 2:29 PM EDTSpecial Weather StatementAKQEssex, Westmoreland31 min
Jul 15, 2:35 PM EDTSpecial Weather StatementAKQMecklenburg25 min
Jul 15, 2:43 PM EDTSpecial Weather StatementAKQSurry32 min
Jul 15, 2:56 PM EDTSpecial Weather StatementAKQCity of Richmond34 min
Jul 15, 3:00 PM EDTSpecial Weather StatementAKQRichmond, Westmoreland30 min
Jul 15, 3:07 PM EDTSpecial Weather StatementAKQHanover, King William38 min
Jul 15, 3:31 PM EDTSpecial Weather StatementAKQRichmond29 min
Jul 15, 3:34 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William41 min
Jul 15, 3:58 PM EDTSpecial Weather StatementAKQRichmond17 min
Jul 15, 4:06 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Richmond, Westmoreland24 min
Jul 15, 4:09 PM EDTSpecial Weather StatementAKQNorthumberland66 min
Jul 15, 4:10 PM EDTSpecial Weather StatementAKQHenrico, City of Richmond35 min
Jul 15, 4:41 PM EDTSpecial Marine WarningAKQ64 min
Jul 15, 5:00 PM EDTSpecial Marine WarningAKQ60 min
Jul 15, 5:15 PM EDTSpecial Weather StatementAKQChesterfield, City of Richmond45 min
Jul 15, 5:28 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna47 min
Jul 15, 5:48 PM EDTSpecial Weather StatementAKQAccomack57 min
Jul 15, 5:50 PM EDTSpecial Marine WarningAKQ40 min
Jul 15, 6:21 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Hanover, Louisa, Powhatan39 min
Jul 15, 6:39 PM EDTSpecial Weather StatementAKQHanover51 min
Jul 15, 7:29 PM EDTSpecial Weather StatementAKQCaroline31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.